MAUDE Adverse Event Report: NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8123828
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of radiographs received indicates the interbody device appears to have subsided into the posterior portion of the l5 vertebral body.No trauma or impacts have been reported.It is unclear if the patient has complied with post-operative care instructions and/or mobility limitations.It is not known if the patient has sufficient bone integrity.Construct revision is reportedly expected but has not yet occurred.Labeling review: "contraindications include but are not limited to:." ".Patients with inadequate bone stock or quality." ".Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications." device not explanted.
 
Event or Problem Description
Seven months following implantation of an interbody spacer with unilateral posterior fixation in (b)(6) 2015, the patient reported having radicular symptoms.Review of radiographs suggested the possibility of implant migration.No injury has been reported and no surgical revision of the construct has occurred as of the report date.
 
Additional Manufacturer Narrative
Supplemental report submitted to initial part number provided was not correct.Product was returned tested and alleged failure could not be duplicated.
 
Additional Manufacturer Narrative
Supplemental report has been submitted to add the lot code number.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5854555
Report Number2031966-2016-00062
Device Sequence Number463623
Product Code MAX
UDI-Device Identifier00887517265357
UDI-Public00887517265357
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8123828
Device Lot NumberTU4244
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/08/2016
Supplement Date Received by Manufacturer11/28/2016
11/28/2016
Initial Report FDA Received Date08/08/2016
Supplement Report FDA Received Date01/04/2018
01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1